MAUDE Adverse Event Report: CONMED LARGO MICRO 100 DRILL; INSTRUMENT, CUTTING, ORTHOPEDIC

CONMED LARGO MICRO 100 DRILL; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 00505300900
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the 00505300900, micro 100 drill was being used on (b)(6) 2023 during a neurosurgery procedure and the ¿micro100 handpiece 00505300900 running at varying speeds without the lever being engaged.Not operating as required.Surgeon had to pause procedure - used another older handpiece to complete the surgery.¿.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.The procedure was completed with a 15 minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the evaluation of the device has not been completed.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 00505300900, micro 100 drill was being used on (b)(6) 2023 during a neurosurgery procedure and the "micro100 handpiece 00505300900 running at varying speeds without the lever being engaged.Not operating as required.Surgeon had to pause procedure - used another older handpiece to complete the surgery." there was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.The procedure was completed with a 15 minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
An evaluation of the returned device found that the issue was not able to be replicated.However, the poppet assembly did feel like it was rougher than usual and was slightly sticking.Foreign body found inside the handpiece which could have contributed.The problem seen in the video is possibly caused by a faulty/damage hose.The unit was repaired, evaluation completed and final tested.The unit met all specifications.The preventive maintenance was completed as part of this repair order.The service history was reviewed, and no prior data was found.A device history record review found a non-conformance, however, it was not related to the manufacture of the product.(b)(4).Per the instructions for use, the user is advised that prior to each use, inspect all equipment for proper operation, ensure all attachments, accessories and hoses are able to be correctly and completely attached to the handpiece, inspect pneumatic hoses for signs of wear or damage prior to use.Discontinue use and replace immediately if any signs of wear or damage are detected and check all equipment for any air or nitrogen leakage.If leakage is noticed, return for service.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Update: the country is listed as australia in e1.An evaluation of the returned device found that the issue was not able to be replicated.However, the poppet assembly did feel like it was rougher than usual and was slightly sticking.Foreign body found inside the handpiece which could have contributed.The problem seen in the video is possibly caused by a faulty/damage hose.The unit was repaired, evaluation completed and final tested.The unit met all specifications.The preventive maintenance was completed as part of this repair order.The service history was reviewed, and no prior data was found.A device history record review found a non-conformance, however, it was not related to the manufacture of the product.(b)(4).Per the instructions for use, the user is advised that prior to each use, inspect all equipment for proper operation, ensure all attachments, accessories and hoses are able to be correctly and completely attached to the handpiece, inspect pneumatic hoses for signs of wear or damage prior to use.Discontinue use and replace immediately if any signs of wear or damage are detected and check all equipment for any air or nitrogen leakage.If leakage is noticed, return for service.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
MICRO 100 DRILL
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18310014
Report Number1017294-2023-00115
Device Sequence Number20362263
Product Code HTZ
UDI-Device Identifier10845854023518
UDI-Public(01)10845854023518(11)220106
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00505300900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer01/19/2024
01/19/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/25/2024
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic